MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 3.2MMX20MM RNGLC+ ACET DRL BIT; INSTRUMENT, HIP

ZIMMER BIOMET, INC. 3.2MMX20MM RNGLC+ ACET DRL BIT; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Foreign report source: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the drill bit broke during drilling.No adverse events have been reported as a result of this malfunction.No additional information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Updated: b4, b5, d10, g4, h2, h3, h6.Complaint sample was evaluated and the reported event was confirmed.Visual inspection the returned drill was fractured into two pieces.There is a visible marking on the drill side of the fracture.Scanning electron microscopy analysis of the drill bit sample showed that it suspected to have fractured to due to reverse bending overload.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
3.2MMX20MM RNGLC+ ACET DRL BIT
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10127843
Report Number0001825034-2020-02226
Device Sequence Number3342144
Product Code LXH
UDI-Device Identifier00880304452459
UDI-Public00880304452459
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number31-323220
Device Lot Number879130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer08/31/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date09/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1